Did starting Cymbalta make your Fibro worse? side effects?

Discussion in 'Fibromyalgia Main Forum' started by jax182, May 11, 2006.

  1. jax182

    jax182 New Member

    JHL thanks for the info on your post it will be helpful while I am starting on Cymbalta, to treat Fibromyalgia. I just started my first dose yesterday morning ,30 mg, and within 3 hours it made me nausea, have diahrea, and very sleepy. The nausea eased up within about 4-5 hours but I stayed very drowsy and sleepy until 24 hours after I had taken the first dose, then I perked back up to my old self.My doctor had requested I take this in the morning, but said I could take at night if it made me to tired. So, I will wait and take todays dose at bedtime tonight to see if tomorrow will be better. I noticed that several people had trouble when first starting this medication. So my question is to everyone on Cymbalta. Did everyone have side effects from this medication that has gone away or gotten better within a short amount of time? If so What side effects and how long did it take for them to clear up?
    I also noticed that my fibro has flared up, with head to toe aches, since taking this medicine. Did anyone else experiance this? How long did it take for this to get better? Thanks- Jackie
  2. tlayne

    tlayne Member

    The board is moving fast today , and I did not want no one to respond to your post, so I am responding. I had to take Cymbalta at night because it made me sleepy. I started flarring soon after I took it, but that doesn't mean the med caused it.

    I don't want to tell you something that might influence you at this time since you just started it. It might work for you. Maybe you were getting the flu before you started it, or maybe you were just starting to flare????

    I am bumping you, maybe someone else might have more advice. Due to tomorrow being National Awareness day for Fibro/CFS a lot of people of responding with ideas. If you don't get responses feel free to bump your post!

    I am hopeing the best for you! Let me know how you are doing. Hugs, Tam
  3. Andrea4

    Andrea4 New Member

    i jsut started cymbalta 5 days ago...20mg in the AM. i am very tired by the afternoon, but cannont sleep at night. this is replacing the zoloft that i had been taking for a while.

    after 6 days (which is tomorrows dose) i am supposed to go up to 30 for 6 days and see how i do. meds tend to hit me hard, so i'll see how I do.

    perhaps i should speak to my doc about taking it at night..hmm.
  4. nanna4550

    nanna4550 New Member

    Hi Jackie-
    I am currently on 30mg/day of Cymbalta. I started last fall and I have been thrilled with it. I also take Lunesta for sleep.
    When I first started taking Cymbalta, I noticed a reduction in pain levels in less than a week. I was so excited to up the dose to 60mg/but the groggy-tired feeling made me reduce it back to 30mg. If I miss a dose, I definately feel the difference in my body.
    This drug has been a God-send for me, along with the prometrium (projesterone) and vitamins that I'm taking now I can almost do anything I want as long as I don't overdo.
    I find that if I take it with a meal the stomach upset/diarreah are controllable.
    I do remember being really tired at first, and it didn't matter when I took it, but that wore off within a month, so just stay with it and try to eat protein with every meal
    to keep your energy up.
    LOL, Janice
  5. jax182

    jax182 New Member

    First of all, thanks so much for the info from everyone... it is much appreciated!! Nanna, do you take pain meds also,to keep the pain under control,or is it controlled by the cymbalta alone? Do you take any other medication that causes you drowsiness? I also take topamax (at bedtime) and ultram throughout the day, both which can cause drowsiness. I do not get drowsy from these meds any longer, but I am wondering if having them all in my system at once is having a greater effect on me. I was so sleepy yesterday I found my self nodding off all day at work. I needed a nap when I got off work but i have to small children to take care of when i get off so that is not an option for me.
  6. nanna4550

    nanna4550 New Member

    Hi Jackie- I haven't checked the board for several days, so sorry this response is so late. No, I don't take pain meds at all unless I have a headache (I take Midrin for migranes). Sometimes I take some advil, but not regularly.
    The Cymbalta works better than any pain med or anti inflamitory drug that I have tried.
    Best Wishes, Janice
  7. tilla

    tilla New Member

    I felt tired at first on cymbalta but that eventually goes away. I found it great as far as pain relief. The only thing I did not like about it is I gained so much weight. Now that I am no longer taking it, my weight has gone back done.

    Tilla
  8. jax182

    jax182 New Member

    Thanks to everyone for you info on Cymbalta. I have been on this now for a week, at 30 mg. Saturday and Sunday I made it 8 hours without my pain meds, ultram, and usually I have to take them every 4-5 hours. And only then I had to take them because of my back problem, my fibro pain was very mild, i probably could have held off for another hour on the pain med for the fibro pain, but i had to have it for my back. However, come Monday, my pain was back up to being moderate, and i was back to needing my ultrams every 5-6 hours. Still better than usual. I will be adjusting the Cymbalta dose to 60 mg tonight, but i am a little scared. I have read that people who have not been sleepy on the 30 mg got sleepy and tired on the 60mg and couldn't tolerate it. It took me til Sunday to not be drowsy with the 30 mg.... and now it's time to start all over again. Was anyone sleepy initally with the 30 mg but didn't seem to have that problem with the 60 mg? I think i will still continue to take this at night. If things aren't better by the weekend then I will call my doctor and ask for 30mg twice a day. Like I said before, i have to work and take care of two small children so being really drowsy is not an option. I will keep everyone posted! Wishing you pain free day*****
  9. jenni4736

    jenni4736 New Member

    I have been on the Cymbalta for about three months now. I take mine about an hour before bed. I did try to up to 2-of the 60mg. at night and I just couldn't get moving in the mornings, so I went beck down to 1-60mg.

    This seems to be working for me. I was awful about two weeks ago but I had other issues that caused that. This level seems to bo working for me now and I have only taken two muscle relaxers in the last four days.

    It is a SIGNIFFIGANT improvement for me. I feel better today than I have in 6 months. I think I am getting back on track. i hope you have good results as well.

    This illness is a bit like playing "go fish". If you don't get the right one, try...try ...and try again. Persistance and patience are required of us.

    Good luck,
    jenni
  10. lv2sing

    lv2sing New Member

    To make a long story short, my doctor wanted to try me on 30mg, but gave me samples of the 60mg. Well, my insurance wouldn't cover it w/out prior authorization, so they told me to take the 60mg for 30days & let them know how I did. I ended up in the Er w/ my 1st panic attack. Seems that can be a side effect. I had never had one before, & I freaked out, because I didn't know what it was. I felt like I couldn't breathe, or that I would seize or something. I wanted out of the car, & we couldn't get to the ER fast enough! They gave me ativan to counteract the cymbalta. They couldn't believe my doctor told me to take the high dose w/ out being weaned up. My other doctor wants me to give the 30mg a try, but I'm almost scared to. But at the same time, I think it will help with the depression & the pain levels. He did tell me that the side effects normally go away after the 1st week (nausea, diarrhea, etc). & that it is a great medication. The 60 made me extremely tired. I had went to church that morning, & took it before I left. I was out of it all through church, slept for 3 hrs after getting home, then left to go to a function. It was on the way there that I had the panic attack. That had been 8 hrs after taking the pill. Kind of scary! I went back to bed after getting back from the ER, & ended up sleeping for 14 hrs straight! I never want to experience that again, so don't know if I'll get brave enough to try the 30mg or not. Good luck though with yours!